Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 18, NWS Philadelphia/Mount Holly

June 22, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 22, 2012, 1:42 PM EDT. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2012, 1:42 PM EDT (17:42 UTC)
Expired
Jun 22, 2012, 2:45 PM EDT
In force
63 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 31 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 840 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
840 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WHUS51 KPHI 221742
SMWPHI
ANZ450-451-470-221845-
/O.NEW.KPHI.MA.W.0018.120622T1742Z-120622T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK AND LITTLE EGG INLET
  NJ OUT TO 20 NM...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
  ISLAND DE OUT 20 TO 40 NM...

  INCLUDING AXEL CARLSON REEF...BARNEGAT LIGHT...BARNEGAT LIGHT
  REEF...BEACH HAVEN...FORKED RIVER...GARDEN STATE NORTH REEF...
  GARDEN STATE SOUTH REEF...HARVEY CEDARS...LAVALLETTE...LITTLE EGG
  REEF...MANASQUAN INLET...NORTH BEACH HAVEN...SEASIDE PARK AND SHIP
  BOTTOM...

* UNTIL 245 PM EDT

* AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR             
  INDICATED NUMEROUS THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS 
  OR GREATER OVER EASTERN OCEAN COUNTY...MOVING EAST AT 10 KNOTS.

* THIS STRONG THUNDERSTORMS WILL BE NEAR
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM AT 200 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 3929 7401 3949 7432 3965 7425 3972 7418
      3972 7420 3975 7420 3983 7417 3985 7414
      3987 7415 3992 7413 3992 7411 3993 7412
      4007 7406 4008 7404 4012 7404 4000 7363
TIME...MOT...LOC 1741Z 268DEG 12KT 3993 7404

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 22, 12:43 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 22, 12:43 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1243 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH THE REGION LATER TODAY FOLLOWED
BY WEAK HIGH PRESSURE ON SATURDAY AND SUNDAY. ANOTHER COLD FRONT
WILL MOVE CLOSE TO THE REGION LATE SUNDAY NIGHT INTO MONDAY MORNING.
THE FRONT SHOULD MOVE THROUGH ON MONDAY WHILE HIGH PRESSURE TRIES TO
REGAIN CONTROL ON TUESDAY THROUGH THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
***FIRST HEAT WAVE OF THE SEASON IN PROGRESS MUCH OF THE I95
 CORRIDOR SOUTHEASTWARD TO WITHIN A MILE OR SO OF THE COAST WHERE
 SEABREEZES ARE AGAIN OCCURRING***

HAIL...RECEIVING MANY REPORTS OF HAIL CENTRAL NJ COAST.

PHL HAS ALREADY REACHED 92F AT 1122AM. THATS 3 CONSECUTIVE DAYS OF
90 PLUS.

GED HAS EQUALED ITS RECORD FOR THE DATE.

NO SIGNIFICANT CHANGES TO THE MID SHIFT FCST FOR TODAY.

CELLS ALONG THE COASTS AT NOON SEEM TO BE SEA BREEZE RELATED.

SAME PHILOSOPHY AS EARLIER... HIGH PWAT OF 1.9 INCHES ALONG AND E
OF THE I95 CORRIDOR...TT GROWING TO 48-51 WITH MARGINAL SHEAR SHOULD
LEAD TO SLOW EWD MOVING BUT SEWD DEVELOPING STRONG TSTMS THIS AFTN.
USING 00Z/22 NMM/ARW COMPARISON WITH 00Z/22 SPC WRF TO GUIDE THE
FCST. EXPECTING HEAVIEST TSTMS FROM NE MD THRU S NJ WHERE BETTER
INSTABILITY...CLOSER TO DIFFLUENT THICKNESS. STORM OUTFLOW GUSTS
SHOULD BE NW 30-45 KTS EXCEPT IF ANY SVR STORMS.

12Z ABERDEEN MD SOUNDING OFFERS FULL SUN 96 TODAY WITH A KI OF 37
AND TT 48 ALREADY. UPTON SOUNDING HAS 97 FULL SUN AND SLIGHTLY
MORE STABLE /EAST/ AND THE IAD SOUNDING IS MOST UNSTABLE WITH A TT
TO START OF 52 WITH A KI 39 AND 94F FULL SUN.

THE CONCERN...BOTH IAD/APG SOUNDINGS WITH 93/69 HAVE SOME CIN...50
TO 85J. ONCE APG GETS GOING....EL 43K AND LOOKS LIKE TROP NEAR
47K. VIL NR 57 MIGHT BE A GOOD STARTING POINT FOR VIL BASED SVR
/BARRING ANY ROTATION/

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE CONVECTIVE POTENTIAL WILL CONTINUE THROUGH ABOUT 0300 UTC...AS
THE MARGINAL SHEAR MAXES OUT IN PROXIMITY TO THE CONVECTION. THE
SLOWLY MOVING COLD FRONT WILL ACT AS A FOCUS FOR CONVECTION MOST OF
THE NIGHT...BUT THE STRONG WIND GUSTS SHOULD BE LIMITED TO THE
EVENING HOURS.

WITH THE TRUE AIRMASS CHANGE STILL RUNNING BEHIND THE FRONT...LOWS
WERE BASED ON A COMBINATION OF THE WARMER GFS MOS NUMBERS AND THE
PREVIOUS FORECAST.

SEEMS AS THOUGH THE MET AND MAV MOS HAVE SWITCHED PLACES WHEN IT
COMES TO SATURDAYS HIGH. THE MET HAS BEEN RUNNING WARMER THAN THE
MAV UP UNTIL THE LAST NIGHTS GUIDANCE. BOTH SHOW UPPER-80S FOR
PHILADELPHIA SATURDAY WHICH MAKES SENSE SINCE THE COLD FRONT SHOULD
BE TO OUR SOUTHEAST BY SATURDAY AFTERNOON. DECIDED TO LEAN MORE
TOWARDS THE COOLER METMOS GUIDANCE SINCE THE NORTHWEST FLOW WOULD
INDICATE SLIGHTLY COOLER TEMPERATURES THAN WHAT THE MAVMOS IS
ADVERTISING. AREAS CLOSER TO THE COAST COULD BE EVEN COOLER STILL IF
THE LINGERING SHOWERS PERSIST AND CLOUD COVER IS SUFFICIENT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE AT THE SURFACE SHOULD BE OVERHEAD SATURDAY NIGHT
AND SUNDAY MORNING. WE SHOULD DECOUPLE NICELY AND TEMPERATURES
WILL MAINLY BE IN THE UPPER-50S TO LOW-60S WITH DEWPOINTS IN THE
LOW- 50S. HIGH SLIDES TO THE EAST ON SUNDAY AS ANOTHER, MORE
REINFORCING SHOT OF COLDER AIR, FUNNELS IN BEHIND A COLD FRONT
PROGGED TO SWEEP THROUGH SOMETIME LATE SUNDAY NIGHT AND MONDAY
MORNING...TIMING IS STILL IN QUESTION. THE FRONT COULD TOUCH OFF
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON MONDAY BEFORE MOVING
OFFSHORE LATER IN THE DAY.

MODELS HAVE BEEN CONSISTENTLY SHOWING A PATTERN CHANGE BACK TO EAST
COAST TROUGHING. UPPER LEVEL LOW PRESSURE OVER HUDSON BAY WILL
KEEP US IN A CYCLONIC FLOW. AS THE LOW BEGINS TO SAG TOWARDS THE
SOUTH AND EAST MULTIPLE VORT MAXES PASS THROUGH EACH DAY FROM
TUESDAY THROUGH THURSDAY KEEPING US IN A FAIRLY UNSETTLED PATTERN.
WE HAVE CHANCES OF SHOWERS EACH DAY WITH A COLD POOL ALOFT. THIS
WILL ALSO KEEP TEMPERATURES BELOW NORMAL FOR THE PERIOD.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON...VFR MID LVL SCT-BKN CLOUD AOA 7000 FT. LOWER CIGS
NEAR 5000 FT DEVELOP THIS AFTN AS ISOLATED HEAVY SHOWERS MAY FORM
VCNTY CAPE MAY TO GED AND THEN MORE ROBUST TSTMS DEVELOPING NEAR
THE I95 CORRIDOR INCLUDING PHL BETWEEN 18-21Z. CONDS IN TSTMS BRIEFLY
IFR WITH NW WIND G 30-35 KTS AND TORRENTS OF RAIN. WIND OUTSIDE
THE TSTM ENVIRONMENT GENERALLY W LESS THAN 10 KTS...TENDING SW
THIS AFTN.

TONIGHT...STRONGEST TSTMS HAVE OCCURRED PRIOR TO 00Z AND SO SHOULD
BE VFR CIGS IN SCT SHOWERS WITH POSSIBLE ISO TSTM MVFR CONDS?
LIGHT WIND TREND NW.

SATURDAY...VFR. ANY REMAINING CIGS NEAR 5000 FT IN THE MORNING ALONG
THE COAST INCLUDING KACY CLEAR OUT BY 15Z. NW WIND G UNDER 15 KTS.

OUTLOOK...

SUNDAY - VFR CONDITIONS WITH NORTHWEST WINDS BECOMING SOUTHERLY BY
THE AFTERNOON. EVENING THUNDERSTORMS COULD DEVELOP.

MONDAY - COLD FRONT PASSAGE WITH WINDS OUT OF THE SOUTHWEST
TURNING NORTHWEST. SHOWERS AND THUNDERSTORMS POSSIBLE.

TUESDAY - VFR WITH SHOWERS ACROSS THE NORTH.

&&

.MARINE...
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS
THROUGH SATURDAY.

WINDS HAVE DROPPED BELOW 10 KNOTS ACROSS ALL WATERS EARLY THIS
MORNING. THE PRESSURE GRADIENT REMAINS FAIRLY WEAK THROUGH THE
MIDDAY HOURS...AND IT APPEARS AS THOUGH WINDS SHOULD REMAIN 10 KNOTS
OR LESS INTO THE AFTERNOON. AFTER THIS...AS A COLD FRONT
APPROACHES...THE GRADIENT SHOULD TIGHTEN A BIT...BUT EVEN THEN WINDS
SHOULD NOT TOP 15 KNOTS ACROSS THE WATERS. THE DIURNAL WIND MAXIMUM
SHOULD REMAIN BELOW 20 KNOTS IN GUSTS LATE THIS AFTERNOON AND EARLY
THIS EVENING.

AS THE FRONT CROSSES THE REGION TONIGHT...THE SOUTHWEST GRADIENT IS
REPLACED BY A NORTHWEST FLOW...WHICH BECOMES NORTH BEHIND THE FRONT
LATE. 925 MB WINDS JUMP TO 20 KNOTS...BUT IT IS UNCLEAR JUST HOW
MUCH OF THIS MIXES DOWN WITH THE SLOWLY TIGHTENING GRADIENT. AT THIS
POINT...WINDS ARE EXPECTED TO REMAIN BELOW 15 KNOTS IN THE NORTHERLY
FLOW LATE TONIGHT.

COLD FRONT WILL CONTINUE TO PUSH OFFSHORE ON SATURDAY WITH LIGHT WIND.

OUTLOOK...
SUB-ADVISORY CONDITIONS EXPECTED THROUGH MUCH OF THE FORECAST
PERIOD. WEAK HIGH PRESSURE SATURDAY NIGHT THROUGH SUNDAY. ANOTHER
COLD FRONT WILL MOVE THROUGH LATE ON SUNDAY NIGH SPILLING INTO
MONDAY MORNING. HIGH PRESSURE THEN TRIES TO REGAIN CONTROL OF THE
REGION AS SEAS BEGIN TO CLIMB A BIT BY TUESDAY AS THE PRESSURE
GRADIENT STRENGTHENS. SHOWERS WILL PERSIST FROM MONDAY ONWARD AS
AN UPPER LEVEL LOW KEEPS CLOSE TO THE REGION.

&&

.HYDROLOGY...
NMM VS ARW. NMM CAN BE A GOOD PRODUCT TO USE. THE 00Z/22 VSN APPEARS
TO SIGNAL NE MD...N DE OR SNJ AS THE HEAVIEST WITH SPOTTY 3 TO 4
INCH AMTS THERE WHEREAS THE ARW FOCUSES IN JUST TO THE W OF NYC.

MY TAKE IS THINK MORE UNSTABLE AIRMASS AND CLOSER TO ANY WEAK
DIFFLUENT THICKNESS...IE...SOUTH OR IN THIS CASE S NJ TO NE MD.

AM ALSO USING THE 00Z/22 SPC WRF WHICH IS MORE CONSERVATIVE THAN THE
NCEP MODELS SPEWING SO MUCH PRE 18Z QPF. THERE WAS A SMATTER OF
.01 TO .02 EARLY THIS MORNING IN NE PA AND NW NJ.

PRECIPITABLE WATER VALUES APPROACHING 2 INCHES (ACROSS SOUTHEAST
AREAS) RAISES THE SPECTER FOR HEAVY RAIN WITH THE CONVECTION THIS
AFTERNOON AND THIS EVENING. THE STORM MOTION VECTORS SUGGEST THAT
CELLS SHOULD MOVE TODAY...LOWERING THE THREAT FOR FLASH FLOODING
FROM SLOW MOVING THUNDERSTORMS. THE GREATEST THREAT FOR FLASH
FLOODING LOOKS TO BE FROM TRAINING STORMS...IN AREAS WITH RELATIVELY
LOW FLASH FLOOD GUIDANCE NUMBERS.

FOR THE MOST PART...ONE HOUR FLASH FLOOD GUIDANCE NUMBERS ARE NEAR 3
INCHES. THE EXCEPTIONS ARE MUCH OF NORTHWEST AND NORTH CENTRAL NEW
JERSEY...WHERE THE NUMBERS DIP TO AS LOW AS 1.50 INCHES IN CENTRAL
MORRIS COUNTY. THE OTHER VULNERABLE LOCATION IS CARBON COUNTY...
WHERE ONE HOUR NUMBERS ARE AS LOW AS TWO INCHES. GIVEN THE
CONVECTIVE NATURE OF THE HEAVY RAIN...AND THE DIFFICULTY DETERMINING
THE LOCATION OF THE HEAVIEST RAIN...WE ILL FORGO THE FLASH FLOOD
WATCH OPTION THIS MORNING...BUT CONTINUE TO MENTION HEAVY RAIN IN
THE FORECAST.

&&

.RIP CURRENTS...
AWARENESS. PART OF RIP RISK PROBLEM MAY BE THE WARM SEA SURFACE
TEMPERATURES THAT ENCOURAGE MANY TO GO SWIMMING ON THESE HOT DAYS.

DOING SO... AT UNGUARDED BEACHES OR NEAR ANY JETTY OR PIER CAN BE
LIFE THREATENING IS NOT ADVISED...EVEN ON A LOW RISK DAY.

THE SEA SURFACE TEMPERATURES ARE WELL ABOVE NORMAL /AROUND 5 TO 9F
DEGREES/ DUE TO THE RESIDUAL EFFECT OF LAST WINTERS EXCESSIVE
WARMTH AND THE LACK OF A PERSISTENT BERMUDA HIGH SO FAR THIS YEAR

A BERMUDA HIGH WOULD PROMOTE UPWELLING WITHIN AND NEAR THE
COASTAL SURF ZONE AS EKMAN TRANSPORT REMOVES WARM SURFACE WATER
SEAWARD.

IN THIS SITUATION THIS WARM ANOMALY MAY CONTINUE INDEFINITELY
UNTIL THE PATTERN CHANGES.

&&

.CLIMATE...
BELOW IS COMPILED THE RECORD HIGH TEMPERATURES AND MOST RECENT
YEAR OF OCCURRENCE FOR JUNE 22 FOR OUR EIGHT CLIMATE SITES
INCLUSIVE OF THE STARTING YEAR OF THE PERIOD OF RECORD. LAST
COLUMN IS THE TOTAL SO FAR THIS SEASON OF 90 OR HIGHER
OCCURRENCES, INCLUDING YESTERDAY.

 JUNE 22	 POR 90+

PHL 100 - 1988 1872 5

ACY 100 - 1988 1874 4

ILG  98 - 1988 1894 6

ABE 95 - 1941 1922 5

TTN 99 - 1988 1865 6

RDG 96 - 1921 1869 7

GED 95 - 2010 1948 6

MPO 90 - 1908 1901 0

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR NJZ010-012-013-
     016-020>023-027.
     EXCESSIVE HEAT WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR
     NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 5 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...HEAT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...DRAG  1242P
SHORT TERM...DRAG/HAYES
LONG TERM...HEAVENER
AVIATION...DRAG/HEAVENER
MARINE...DRAG/HAYES/HEAVENER
HYDROLOGY...
RIP CURRENTS...
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jun 22, 5:13 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
513 AM EDT FRI JUN 22 2012

PAZ054-055-230915-
CARBON-MONROE-
513 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>009-014-026-PAZ060>062-230915-
SUSSEX-WARREN-MORRIS-HUNTERDON-EASTERN MONMOUTH-COASTAL OCEAN-BERKS-
LEHIGH-NORTHAMPTON-
513 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-230915-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
513 AM EDT FRI JUN 22 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ010-012-013-020-027-230915-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-SOUTHEASTERN BURLINGTON-
513 AM EDT FRI JUN 22 2012

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-021>023-230915-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
513 AM EDT FRI JUN 22 2012

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ024-025-230915-
DELAWARE BEACHES-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
513 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES NEAR 100 DEGREES ARE POSSIBLE THIS AFTERNOON.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-230915-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
513 AM EDT FRI JUN 22 2012

...HEAT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING. URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
513 AM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY MOVE THROUGH THE AREA
TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 11:57 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1157 AM EDT FRI JUN 22 2012

NJZ013-014-020-026-221700-
COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
1157 AM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF TOMS RIVER...MOVING
NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR HOLIDAY
CITY-DOVER...LEISURE VILLAGE AROUND 1215 PM...LEISURE VILLAGE EAST...
SILVERTON AROUND 1230 PM...BRICK TOWNSHIP...LAVALLETTE AROUND 1245
PM...BAY HEAD AND POINT PLEASANT AROUND 100 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4012 7402 3998 7404 3994 7406 3988 7428
      4004 7439 4024 7399 4023 7398

PO
Special weather statement, Jun 22, 12:15 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1215 PM EDT FRI JUN 22 2012

NJZ020-026-221715-
COASTAL OCEAN NJ-OCEAN NJ-
1215 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL AFFECT OCEAN COUNTY...

AT 1210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER EASTERN OCEAN COUNTY...MOVING EAST AT 15
MPH. THE THUNDERSTORMS WILL AFFECT EASTERN OCEAN COUNTY INCLUDING
THE BEACHES THROUGH 130 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3989 7408 3984 7407 3975 7409 3953 7425
      3950 7434 3954 7434 3955 7442 3960 7439
      3978 7439 4008 7455 4017 7441 4017 7426
      4011 7423 4010 7415 4013 7411 4009 7408
      4010 7403

PO
Local storm report, Jun 22, 12:40 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             BARNEGAT                39.75N  74.22W
06/22/2012  E1.25 INCH       OCEAN              NJ   PUBLIC

&&

EVENT NUMBER PHI1200167

ROBERTSON
Local storm report, Jun 22, 12:51 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1224 PM     HAIL             BARNEGAT                39.75N  74.22W
06/22/2012  E1.25 INCH       OCEAN              NJ   PUBLIC

1233 PM     HAIL             MANAHAWKIN              39.70N  74.25W
06/22/2012  E0.88 INCH       OCEAN              NJ   PUBLIC

1247 PM     HAIL             STAFFORD TWP            39.72N  74.29W
06/22/2012  M0.75 INCH       OCEAN              NJ   PUBLIC

            REPORTS OF CAR DENTS AND SHREDDED LEAVES DUE TO HAIL

&&

EVENT NUMBER PHI1200167 PHI1200168 PHI1200169

ROBERTSON
Special weather statement, Jun 22, 1:01 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
101 PM EDT FRI JUN 22 2012

DEZ004-221730-
DELAWARE BEACHES DE-
101 PM EDT FRI JUN 22 2012

...A STRONG THUNDERSTORM WITH INTENSE LIGHTNING AFFECTING SUSSEX
COUNTY BEACHES...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH FREQUENT CLOUD-TO-GROUND LIGHTNING OVER THE
DELAWARE BEACHES ABOUT 20 MILES EAST OF GEORGETOWN...MOVING EAST AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3860 7511 3862 7513 3865 7513 3864 7510
      3868 7509 3868 7511 3866 7512 3877 7514
      3879 7508 3859 7505 3859 7508 3860 7510
      3859 7512

MPD
Special weather statement, Jun 22, 1:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
137 PM EDT FRI JUN 22 2012

NJZ013-015-018>020-027-221900-
CAMDEN NJ-MERCER NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
137 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORMS WILL AFFECT BURLINGTON...CAMDEN...MERCER...
MONMOUTH AND OCEAN COUNTIES...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF TRENTON TO 12 MILES EAST OF CAMDEN...MOVING EAST AT 10 MPH. THE
THUNDERSTORMS WILL BE NEAR MARLTON LAKES...JOBSTOWN AROUND 145 PM...
CREAM RIDGE...IMLAYSTOWN AROUND 200 PM...SIX FLAGS THEME PARK...
CLARKSBURG AROUND 215 PM...WOODRUFF...TABERNACLE AROUND 230 PM...
CASSVILLE AND JACKSONS MILLS AROUND 245 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL PRODUCE SMALL HAIL.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4012 7420 3965 7485 3995 7506 4013 7482
      4013 7474 4016 7472 4019 7475 4026 7465

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:12 AM EDTSpecial Weather StatementPHIOcean33 min
Jun 22, 11:57 AM EDTSpecial Weather StatementPHIOcean63 min
Jun 22, 12:15 PM EDTSpecial Weather StatementPHIOcean60 min
Jun 22, 12:18 PM EDTSevere Thunderstorm WarningPHIOcean42 min
Jun 22, 12:21 PM EDTSpecial Marine WarningPHI84 min
Jun 22, 12:23 PM EDTSpecial Marine WarningPHI97 min
Jun 22, 12:44 PM EDTAreal Flood AdvisoryPHIOcean2 hr
Jun 22, 12:53 PM EDTSevere Thunderstorm WarningPHIOcean52 min
Jun 22, 12:59 PM EDTSevere Thunderstorm WarningPHIOcean61 min
Jun 22, 1:10 PM EDTFlash Flood WarningPHIOcean6 hr
Jun 22, 1:37 PM EDTSpecial Weather StatementPHIBurlington83 min
Jun 22, 1:46 PM EDTSevere Thunderstorm WarningPHIOcean59 min
Jun 22, 1:49 PM EDTSpecial Weather StatementPHIOcean56 min
Jun 22, 1:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean73 min
Jun 22, 2:04 PM EDTSpecial Marine WarningPHI56 min
Jun 22, 2:31 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Monmouth, Ocean119 min
Jun 22, 2:34 PM EDTSpecial Weather StatementPHIAtlantic56 min
Jun 22, 2:39 PM EDTSpecial Marine WarningPHI96 min
Jun 22, 2:42 PM EDTSpecial Weather StatementPHIBurlington, Ocean63 min
Jun 22, 2:46 PM EDTSpecial Weather StatementPHIMonmouth59 min
Jun 22, 2:51 PM EDTSpecial Marine WarningPHI54 min
Jun 22, 3:16 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Ocean59 min
Jun 22, 3:28 PM EDTSpecial Marine WarningPHI62 min
Jun 22, 3:40 PM EDTSpecial Marine WarningPHI65 min
Jun 22, 3:43 PM EDTAreal Flood AdvisoryPHIAtlantic2 hr
Jun 22, 3:55 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex65 min
Jun 22, 4:00 PM EDTFlash Flood WarningPHIBurlington43 min
Jun 22, 4:05 PM EDTSpecial Marine WarningPHI85 min
Jun 22, 4:09 PM EDTSevere Thunderstorm WarningPHIHunterdon, Warren66 min
Jun 22, 4:11 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland44 min
Jun 22, 4:15 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Ocean60 min
Jun 22, 4:26 PM EDTSpecial Marine WarningPHI94 min
Jun 22, 4:27 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Ocean2 hr
Jun 22, 4:49 PM EDTSpecial Weather StatementPHICape May56 min
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren45 min
Jun 22, 5:05 PM EDTSpecial Weather StatementPHIAtlantic, Ocean55 min
Jun 22, 5:16 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean59 min
Jun 22, 5:23 PM EDTSpecial Marine WarningPHI97 min
Jun 22, 5:45 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Monmouth, Morris, Somerset42 min
Jun 22, 5:48 PM EDTSpecial Weather StatementPHIMercer57 min
Jun 22, 5:54 PM EDTSpecial Marine WarningPHI96 min
Jun 22, 6:13 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer, Ocean, Salem62 min
Jun 22, 6:16 PM EDTSpecial Weather StatementPHIBurlington, Camden, Gloucester, Mercer, Ocean, Salem119 min
Jun 22, 7:02 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester102 min
Jun 22, 7:04 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester56 min
Jun 22, 7:06 PM EDTSevere Thunderstorm WarningPHISalem54 min
Jun 22, 7:30 PM EDTSpecial Marine WarningPHI60 min
Jun 22, 7:42 PM EDTFlash Flood WarningPHISalem93 min
Jun 22, 7:52 PM EDTFlash Flood WarningPHIBurlington, Camden, Mercer, Monmouth73 min
Jun 22, 7:57 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester, Salem69 min
Jun 22, 2:42 AM EDTSpecial Weather StatementPHICarbon63 min
Jun 22, 2:51 PM EDTSevere Thunderstorm WarningPHIMonroe54 min
Jun 22, 3:25 PM EDTSpecial Weather StatementPHICarbon, Monroe50 min
Jun 22, 1:01 PM EDTSpecial Weather StatementPHISussex29 min
Jun 22, 1:32 PM EDTAreal Flood AdvisoryPHISussex118 min
Jun 22, 2:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 22, 3:15 PM EDTSpecial Weather StatementPHISussex60 min
Jun 22, 3:30 PM EDTAreal Flood AdvisoryPHISussex2 hr
Jun 22, 3:38 PM EDTSpecial Weather StatementPHISussex67 min
Jun 22, 4:29 PM EDTSpecial Weather StatementPHIKent, Sussex61 min
Jun 22, 5:33 PM EDTSpecial Weather StatementPHISussex57 min
Jun 22, 5:53 PM EDTAreal Flood AdvisoryPHISussex50 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.